Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Taking HIV Meds Every Other Day Bad

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Could 3-4 Days Worth of HIV Meds boost CD4 to over 1,000 and keep above 500 for a year?

Dear, Dr. Young:I wrote to you via a personal e-mail address and you asked me to contact you here, so that it could be shared with everyone. I was diagnosed last Dec after getting mild cold that turned into strep pneumonia-not PCP. In the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...(and recommended) vaccinations.Lastly, it's pretty unlikely that the previous treatment caused significant resistance to HIV meds. Nevertheless (and entirely independent of whether or not your virus saw 3 o4 4 days of medications), treatment... Read more »

Follow-up to pneumonia question and 3-4 days of HIV meds

Dear Dr. Young,I have a follow-up to a question I asked and you answered. I don't want to be... Read more »

Next generation ofHIV Meds 5 days on 2 days off

Hi Dr Keith,l have been hiv positive for over 15 years...l have developed resistance two times to... Read more »
Articles
Test Positive Aware Network

Videx EC

...with nausea, vomiting, and blood in the urine. Risks for pancreatitis include higher than recommended doses of NRTIs, advanced HIV, and alcohol use. Stop all HIV medications and see a health care provider right away. Other possible toxicities... Read more »
The Body

HIV Treatment 101

...earlier. The most important thing, though, is to talk with a knowledgeable HIV doctor to ensure that when you do start taking meds, it's for the right reasons, and you're ready to commit to taking every dose on time. Once you decide to start... Read more »
Test Positive Aware Network

Intelence

...reduction in people with drug resistance to Sustiva or Viramune, although it may work better in Sustiva failures (where the HIV mutation K103N is more likely present, and which does not affect Intelence activity). Intelence is generally... Read more »
The Body

HIV Meds and Hospital Beds

... --> "Going on meds doesn't mean I am going to die. It means that I am not letting the virus attack my immune system without a weapon to defend itself. Read more »
Connect With Others

The correct med regimen

Posted by Jim327040, 2 Replies
...started me on Atripla. After 2 months, my creatinine levels were moving up (not good). The doctor recommended taking the Atripla every other day with a different drug on the alternate days. I decided to get a second opinion. Boy am I lucky I... Read more »

Do you feel better or worse with meds?

Posted by nnhood, 3 Replies
...small symptoms of HIV go away as the CD4 goes higher and the virus gets suppressed? Or do you feel worse just because of the meds? I guess this could depend on the individual and getting them on the correct regimen for them. Thanks, M. Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...hands and knees and it itches like heck. I am about to go nuts it itches so bad. Anyone else have this problem taking the meds I am on? Has anyone found any relief in any way? I am about to tear my skin off. Any suggestions? Read more »

Having trouble staying med compliant

Posted by longislandfuzz, 6 Replies
...Why is taking meds regularly such problem for me???? Anyone out there with tips or resources (online chats, literature, etc) to help me stay more Read more »